MAUDE Adverse Event Report: DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L E.S. PENCIL,PUSHBUTTON, WITH HOLSTER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L E.S. PENCIL,PUSHBUTTON, WITH HOLSTER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 88-000002
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility reported, "coagulator button and cut button worked incorrectly, the buttons did the opposite of what was labeled." deroyal industries has requested return of the sample but it has been received yet.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report when additional information becomes available.
 
Event or Problem Description
A user facility reported, "coagulator button and cut button worked incorrectly, the buttons did the opposite of what was labeled.".
 
Additional Manufacturer Narrative
A user facility reported, "coagulator button and cut button worked incorrectly, the buttons did the opposite of what was labeled." deroyal industries has requested return of the sample and received it on 5/15/2024.Deroyal industries reviewed the device history record and found no issues.Functional results from the lot of the affected product were reviewed and no issues were found with the continuity test.The failure modes and effects analysis (fmea) and well as material review reports (mrrs) were reviewed and found that no updates or issues were found.The returned samples was inspected and confirmed that the coagulator and cut buttons were working incorrectly.Upon disassembly of the device, it was noticed that two of the three terminals of the cable were not soldered in the correct position causing the issue within the cautery pencil.Inventory was also inspected.There was no inventory with the affected lot, however the same product number from a different lot was found.Fifty samples were tested and no issues were identified.A complaint to sales ratio was conducted over the last two years and found to be 0.0097%.Root cause: a manufacturing error of the soldering of two cables in the incorrect positions.This was not able to be observed in the 100% inspection and as a conclusion the root cause was determined to be lack of adherence to the manufacturing specifications.Corrective and preventive actions: operators involved received a retraining on the manufacturing procedure.Work orders produced after the retraining were reviewed and confirmed to be correct showing retraining was effective.Deroyal will continue to monitor for trends around this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
E.S. PENCIL,PUSHBUTTON, WITH HOLSTER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L
global park, p.o. box 180-3006
602 parkway,
la aurora, heredia 146
CS  146
Manufacturer (Section G)
DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L
global park, p.o. box 180-3006
602 parkway,
la aurora, heredia 146
CS   146
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key19954378
Report Number9613793-2024-00001
Device Sequence Number18345555
Product Code GEI
UDI-Device Identifier00749756053280
UDI-Public00749756053280
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K940909
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number88-000002
Device Lot Number55217291
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown